MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF TISSUE INGRO; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF TISSUE INGRO; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of huzj1368 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reports the cuff fell off the catheter during catheter insertion.No other information was provided.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached tissue ingrowth cuff was confirmed; however, the root cause was not identified.The product returned for evaluation was one 9.6fr s/l hickman chronic catheter.The sample appeared free of obvious usage residues.The tissue ingrowth cuff was detached and was not returned for evaluation.Microscopic inspection of the sample revealed adhesive residue at the site of the detachment.The adhesive appeared continuous around the circumference of the catheter.No gaps or voids were observed in the adhesive coverage.Tactile inspection of the sample revealed severe tensile weakness in the vicinity of the site of the cuff detachment.During manufacture, adhesive is applied to the cuff, not to the catheter tubing.Therefore, the presence of continuous adhesive residue on the catheter tubing suggested that the cuff was initially adhered to the catheter during device manufacture and subsequently became detached.The severity of the tensile weakness indicated that device manipulation likely contributed to that detachment.It could not be determined when or how that manipulation occurred, nor to what extent such manipulation contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include cuff manipulation prior to or during attempted use.
 
Event or Problem Description
It was reported the cuff fell off.Additional information: facility reports the cuff fell off the catheter during catheter insertion.

Brand Name
HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF TISSUE INGRO
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6679178
Report Number3006260740-2017-00942
Device Sequence Number13718935
Product Code LJS
UDI-Device Identifier00801741051722
UDI-Public(01)00801741051722
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Model NumberN/A
Device Catalogue Number0600160
Device Lot NumberHUZJ1368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1